MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH COMBINED HAMMER; HAMMER,SURGICAL

OBERDORF SYNTHES PRODUKTIONS GMBH COMBINED HAMMER; HAMMER,SURGICAL
Catalog Number 359.221
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: (b)(6).Device history lot part: 359.221.Lot: 9668155.Manufacturing site: (b)(4).Release to warehouse date: 01.Oct.2015.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Investigation summary: visual inspection: the returned combined hammer has a lot of hammer blows and wear marks all over on the surface.The hammer guide shows normal wear and tear signs on its shaft.Function test: in a first step the hammer guide was mounted on the received ten inserter without any difficulties.After that, the combined hammer was applied on the hammer guide as per surgical technique specified.The combined hammer did smoothly slide along the hammer guide's shaft.The complaint description could not be replicated.Summary: our investigation has shown that the complaint condition is unconfirmed.Unfortunately we are not able to determine the exact cause of this complaint.Due to the wear and tear signs, we can assume that both devices were often and intensive used.However, as the functional check did not reveal any manufacturing related issue, we most likely do assume that there must have been an handling issue during use.At this point, we recommend to follow the steps in the surgical technique to prevent any handling issues.Finally we conclude that the cause of failure is not due to any manufacturing non-conformance's.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, the patient underwent an unknown procedure using the titanium elastic nail system (ten).During the surgery, the blue part of the inserter for ten somehow broke, the combined hammer for ten did not slide smoothly, and the surface condition of the hammer guide for ten was bad.It is unknown if there was a surgical delay.There was no adverse consequence to the patient.This report is for one (1) combined hammer.This is report 3 of 3 for pc-(b)(4).

Brand Name
COMBINED HAMMER
Common Device Name
HAMMER,SURGICAL
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8132958
Report Number8030965-2018-58747
Device Sequence Number11304251
Product Code FZY
UDI-Device Identifier07611819096660
UDI-Public(01)07611819096660
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number359.221
Device Lot Number9668155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/04/2018
Initial Report FDA Received Date12/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1